Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Tramadol interact with Adderall XR and cause seizures?

I have had chronic tendonitis in my shoulders since I was 15 (I m 26 now). I am used to taking anti-inflammatory medication (ibuprofen) o-t-c for the pain that I am in all the time. In the last few days, the pain in my right shoulder has gotten unbearable. Ibuprofen hasn t worked, heat rubs haven t worked, sleeping upright/flat on back/properly on side hasn t helped. Resting it or moving my arm--everything hurts. I went and got X-Rays at the ER because the pain was severe. I overhead the x-ray techs talking about calcium, but the doctor told me my x-rays were normal. She then ended up prescribing Tramadol 50mg to me despite the fact I take Adderall XR 25mg. It s a good thing I asked the pharmacist about potential drug interactions, but shouldn t the doctor have had the sense not to prescribe a pain medication that could interact with my Adderall and cause seizures? I ve had to have steroid shots in my shoulders before for acute tendonitis pain like this. Even the pain medication and anti-inflammatory (Ketorolac 10mg) are barely dulling the pain. Instead of the 8-9 I was sitting at before the visit/medication, I am fluctuating between 5 and 7. Is there anything I can do at home to help relieve the pain I m feeling that I m not already doing? I ve been alternatively resting/gently stretching my arms and alternating hot/cold on the shoulder + using the medications prescribed. Also, is it possible that I have developed calcific tendonitis and the doctor I saw in the ER was incompetent? The fact that she prescribed interacting medications w/o a second thought makes me think that she really didn t try to help me at all. The pain was too severe to wait to schedule a normal doctor visit or I would have done that. Should I have insisted on a corticosteriod shot to reduce the inflammation? Even now, with both medications (the anti-inflammatory and pain reliever), my tendons feel like they are on fire.
Mon, 28 Jan 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests
General & Family Physician 's  Response
Hello,

It is not related to drug interaction.

Consult a physician and get evaluated.

Detailed evaluation is required.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shinas Hussain,
General & Family Physician
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I just got out of the hospital after being in 3 days after having a seizure. Doctor said it was because I was taking Tramadol. Is that a side...

Recent questions on  Traumatic calcific tendinitis

doctor1 MD

I have had chronic tendonitis in my shoulders since I was 15 (I m 26 now). I am used to taking anti-inflammatory medication (ibuprofen) o-t-c for...

doctor1 MD

I am possibly going to be forced to have surgery on my calcific tendonitis. I am in alot of pain. What kind of recovery time could I have? I am a...

doctor1 MD

I got a shot of kenalog about a week ago for calcific tendonitis that did not improve with PT alone. I ve had one before and the same side effects...

doctor1 MD

I have had pain on both of my shoulders during the last 2-3-4 years. Had x- rays and ultrasound and talk to doctors about my job as a driver where...

doctor1 MD

I have a large bump in the center of my forehead. I have been told that it is a calcium buildup. what can I do for it.

doctor1 MD

My left arm and shoulder has been aching for a few days. I have taken aspirin which does help, but it keeps coming back. I am also having problems...